The dangers and the risk inherent to heroin use has been well documented and discussed. The good news is this also means that most people are now aware of the potential of overdose and the worst-case scenarios. The bad news is heroin is no less dangerous than it has ever been, and that people still struggle with heroin addiction. This is one of the reasons people should at least be aware of the signs of a heroin overdose. If you or someone you know is showing the signs of a heroin overdose, heroin overdose treatment at a heroin addiction treatment center in Los Angeles, CA will help you make a lasting recovery from heroin addiction.
The Signs of Heroin Overdose
Every addiction is dangerous, but few are as deadly and dangerous as heroin addiction. Understanding the signs of a heroin overdose can be the difference between life and death.
An overdose can result from taking one bad dose. The key is, once the signs of a heroin overdose are recognized, to get help as soon as possible. These are a few of the signs that can indicate an overdose.
Slow or shallow breathing can be a sign of a heroin overdose. If this symptom becomes apparent, then it is important to seek medical attention.
Confusion or disorientation.
Another telltale sign of an overdose is extreme mental issues. These can include hallucinations, delirium, or serious confusion. As is the case with any of the signs of a heroin overdose, contact medical help immediately.
Other signs of a heroin overdose will present themselves physically. These symptoms can include small or pinpoint pupils, listless or floppy arms and legs, and bluish color appearing on the lips or fingernails.
Additional symptoms can also include a weak pulse, unresponsive behavior, or the inability to wake up. These, like any symptom of a heroin overdose, demand professional medical care.
If you notice these heroin overdose symptoms, get help right away. After successful heroin overdose treatment, admission into a heroin addiction treatment program in Los Angeles is the next step towards lasting heroin addiction recovery.
What to Do If Someone Has A Heroin Overdose
In most cases, an overdose and dying from a heroin overdose doesn’t happen immediately. It generally takes several hours for someone who has overdosed from heroin to die.
The first step, as we have stressed, is to contact medical care immediately. We can also comfort the person, assuring them that help is on the way that it will be okay. The mental comfort and even the presence of someone else can be a big help to the person suffering from an overdose.
If they are sleeping, try to wake them. (It is important to remember not to assume someone is sleeping after taking heroin, it only takes a few hours). Continually and gently try to wake them. If they don’t wake up, then be sure to turn them onto their side to avoid any choking risks.
Getting Help for Heroin Addiction
A heroin addiction treatment center in LA provides the substance abuse treatment programs and addiction therapies necessary to make a lasting recovery from heroin addiction, by treating the underlying mental health disorders contributing to your heroin addiction in addition to the physical symptoms of heroin addiction. Upon your admission into a heroin addiction treatment center in CA, the addiction treatment staff will conduct a mental health assessment to compile a personalized heroin addiction treatment plan based on the addiction treatment programs and addiction therapy services that you will respond best to. Addiction treatment program and addiction therapy services typically used in heroin addiction include:
- Medication-Assisted Treatment
- Life Skills Training Program
- TMS Therapy Program
- Trauma Therapy Program
If you or someone you know and care about is struggling with addiction, the answer is getting help, regardless of the addiction. We overcome addiction together, we heal with help, and we find hope in support of those around us.
Don’t wait, because time is not on our side. If you need help, for you or someone you love, make the decision and get help today – before you need to know the signs of a heroin overdose.